I have been on yaz for a year now and love it. But about six months ago I started to get really bad migraines and the first thing they did was tell me to go off the yaz. I did for about a month but my body was a mess and the headaches where not going away so I started it again. Plus it was a different doctor who told me to come off from the doctor who put me on it. At first my headaches where everyday all day. But after using preventatives like zonegran and butterbur I now mostly get a migraine around the time of my period. I recently called my gynocologist and she suggested I switch to sesonique. With sesonique you only get a period every three months.
So, I am guessing since I didn't talk to the doctor her self just the nurse that the hopes are that I will only get a migraine a week out of every three months instead of one week out of every month. Hope this helps. Another thing to think about is a natural preventative called butterbur, there is no major side effects. The only down side is its very expensive and you have to buy it online.
But I have heard of many people disliking yaz. I loved yaz. It took away my acne, facial hair, and I had very light periods.